MAUDE Adverse Event Report: COOK ENDOSCOPY CYTOMAX II DOUBLE LUMEN CYTOLOGY BRUSH; FDX, BRUSH, CYTOLOGY FOR ENDOSCOPE

COOK ENDOSCOPY CYTOMAX II DOUBLE LUMEN CYTOLOGY BRUSH; FDX, BRUSH, CYTOLOGY FOR ENDOSCOPE
Catalog Number DLB-35-1.5-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report, because the product said to be involved was not provided to cook for evaluation.Per the photos provided, we cannot complete a full evaluation.However, our evaluation of the photo provided does confirm the report.One photo shows the drive wire is broken on the distal end of the device with several kinks near the break.The break appears to be a clean break (no frayed wires) that is proximal to the bristles on the brush.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use indicate, "visually inspect with particular attention to kinks, bends and breaks.If an abnormalities is detected that would prohibit proper working conditions, do not use." prior to distribution, all cytomax ii double lumen cytology brushes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook cytomax ii double lumen cytology brush.The nurse tried to handle [advance] the sheath back and forth, but found that the brush was disconnected from the sheath.Another of the same device was used without a problem.The cytology procedure was completed successfully.A photo was received of the device.The cytology brush has broken and detached.
 
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The drive wire is broken on the distal end of the device with several kinks near the break.The break is a clean break (no frayed wires) and is proximal to the bristles on the brush, approximately 10.4 cm from the distal end of the device.There are numerous kinks throughout the catheter, drive wire, and handle cannula.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The instructions for use indicate, "visually inspect with particular attention to kinks, bends and breaks.If an abnormalities is detected that would prohibit proper working conditions, do not use." prior to distribution, all cytomax ii double lumen cytology brushes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CYTOMAX II DOUBLE LUMEN CYTOLOGY BRUSH
Common Device Name
FDX, BRUSH, CYTOLOGY FOR ENDOSCOPE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6477177
Report Number1037905-2017-00164
Device Sequence Number19168501
Product Code FDX
UDI-Device Identifier00827002226746
UDI-Public(01)00827002226746(17)190831(10)W3763597
Combination Product (Y/N)N
PMA/510(K) Number
K896318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDLB-35-1.5-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2017
Device Age7 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1